Alert archive / Maine / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 17, 2007, 3:22 PM EDT for Aroostook County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 3:22 PM EDT (19:22 UTC)
- Expired
- Jun 17, 2007, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 87 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 171922 FFWCAR MEC003-172215- /X.NEW.KCAR.FF.W.0001.070617T1922Z-070617T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 322 PM EDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... THIS INCLUDES THE CITIES OF...LIMESTONE...FORT FAIRFIELD... * UNTIL 615 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA BETWEEN LIMESTONE AND FORT FAIRFIELD. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER INCH IS POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL BROOKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING IS LIKELY OCCURRING ALONG PORTIONS OF THE NOYES CREEK...COLONEY BROOK AND LITTLE MADAWASKA STREAM. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4679 6798 4670 6778 4693 6780 4688 6796 $$ NOUHAN
1 follow-up statement
000 WGUS71 KCAR 172216 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 615 PM EDT SUN JUN 17 2007 MEC003-172225- /X.EXP.KCAR.FF.W.0001.000000T0000Z-070617T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AROOSTOOK ME- 615 PM EDT SUN JUN 17 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL AROOSTOOK COUNTY... NO ADDITIONAL REPORTS OF FLOODING HAVE BEEN RECEIVED THROUGH LATE THIS AFTERNOON...THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4679 6798 4670 6778 4693 6780 4688 6796 $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:24 AM EDT, 11 hours 58 minutes earlier.
Area forecast discussion, Jun 17, 3:24 AM EDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 324 AM EDT SUN JUN 17 2007 .SYNOPSIS... A COLD FRONT WILL ENTER NORTHWEST MAINE THIS MORNING AND MOVE ACROSS THE STATE...EXITING THE COAST EARLY THIS EVENING. HIGH PRESSURE WILL BUILD OVER THE REGION LATER TONIGHT CRESTING OVER THE AREA BY TUESDAY MORNING. ANOTHER COLD FRONT WILL APPROACH THE REGION TUESDAY NIGHT AND CROSS THE AREA WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY. COOLER AND SOMEWHAT UNSETTLED CONDITIONS WILL FOLLOW THE COLD FRONT FOR LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... MODELS CONSISTENT WITH ACTIVE COLD FRONT CROSSINGS THE STATE TODAY. FRONT WILL ENTER NORTHWEST MAINE THIS MORNING AND THEN MOVE OFF SHORE EARLY THIS EVENING. GFS AND UKMET INDICATE SHOWERS AND THUNDERSTORMS IN ADVANCE OF THE FRONT BUT THE NAM INDICATING SHOWERS AND THUNDERSTORMS MAINLY BEHIND THE FRONT. WILL STAY WITH THE MORE CONSISTENT GFS AND UKMET WITH TIMING OF SHOWERS TODAY. SPC STILL INDICATING ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE FRONT AND DONT SEE ANY REASON TO STRAY FROM THIS ASSESSMENT. FORECAST SOUNDINGS INDICATE MODERATE CAPE VALUES OF 1000-1500 J/KG BUT DIRECTIONAL AND SPEED SHEAR VERY WEAK OVER OUR AREA. WBZ HEIGHT AROUND 10000 FEET SO STILL FEEL GUSTY WINDS AND SMALL HAIL WORDING WILL SUFFICE TODAY. SREF INDICATES BEST INSTABILITY WILL OCCUR SOUTH OF A HOULTON TO GREENVILLE LINE AND NORTH OF THE COAST LATER THIS AFTERNOON WHERE SURFACE TEMPERATURE WARM INTO THE 80S WITH DEW POINTS AROUND 60. ANY CHANCE OF SEVERE STORMS WILL PROBABLY OCCUR ACROSS THIS AREA THIS AFTERNOON BUT AGAIN ANY SEVERE WEATHER SHOULD BE ISOLATED IN NATURE. USED A COMBINATION OF THE NGM, GFS, AND THE NAM FOR QPF AMOUNTS WITH MOST LOCATIONS TO RECEIVE BETWEEN A QUARTER TO A HALF INCH OF RAIN TODAY. HOWEVER, FORECAST SOUNDING INDICATE PW OF 1.4 INCHES SO LOCATIONS COULD RECEIVE OVER AN INCH OF RAIN IN ANY HEAVY DOWNPOURS. EXPECT ACTIVITY WILL WEAKEN THIS EVENING WITH LOSS OF HEATING AND FRONT MOVING INTO MARINE INFLUENCE. HIGH PRESSURE WILL BUILD INTO THE REGION LATER TONIGHT WITH IMPROVING CONDITIONS FROM NORTHWEST TO THE COAST TONIGHT. EXPECT CLEAR SKIES FOR THE STATE BY SUNRISE MONDAY. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ONLY SIGNIFICANT CHGS WERE MADE TO TUESDAY INTO WEDNESDAY TO SLOW THINGS UP APCHG COLD FRONT AS DICTATED BY THE LATEST GFS & ECMWF. GGEM IS EVEN SLOWER AND KEEPS THINGS DRY INTO WEDNESDAY. LEANED CLOSER TO A BLEND OF THE GFS & ECMWF. THEREFORE...DRY AND WARM MONDAY INTO TUESDAY. AS A MATTER OF FACT IT COULD BE QUITE WARM ON TUESDAY AS SSW FLOW SET UP AHEAD OF THE APCHG COLD FRONT. GFS 850 TEMPS PROGGED TO CLOSE IN ON 17C BY TUESDAY AFTERNOON. DAYCREW/S MID 80S FOR TUESDAY LOOKED REAL GOOD AND WERE LEFT AS IS. MAJOR CHGS WERE MADE TO POPS AND SKY GRIDS TUESDAY INTO WEDNESDAY TO SLOW THINGS UP AS WAS STATED ABV. GFS WANTS TO PUSH THE FRONT THROUGH MUCH QUICKER THAN EARLIER FCSTS WHILE ECMWF HOLDS THE BOUNDARY UP AS A WEAK WAVE OF LOW PRES IS ADVERTISED TO DEVELOP ON THE FRONT. INSTABILITY PARAMS SUPPORT POTENTIAL FOR TSTMS EVEN LATE TUESDAY NIGHT INTO MIDDAY WEDNESDAY AND THEN PRECIP GOES TO MORE OF A SHOWERY NATURE. TRIED TO PLAY IT THIS WAY IN THE GRIDS & ZFP. KEPT MORE CLOUD COVER IN THERE AS WELL FOR WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... THE COLD FRONT IS EXPECTED TO MOVE OUT OVER THE WATERS BY WEDNESDAY EVENING. HIGH PRESSURE WILL BRIEFLY RIDGE ACROSS THE REGION...BUT WILL BE SHORT LIVED AS A SECONDARY FRONT WILL MOVE INTO WESTERN PORTIONS OF THE CWA BY THURSDAY EVENING WITH LOW PRESSURE PASSING ACROSS SOUTHERN QUEBEC. THIS LOW IS FCST TO STALL NEAR THE GULF OF SAINT LAWRENCE INFLUENCING THE REGIONS WEATHER RIGHT INTO THE BEGINNING OF THE WEEKEND. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... MAINLY VFR TODAY BUT MVFR CONDITIONS WILL OCCUR IN SHOWERS AND THUNDERSTORMS AS COLD FRONT CROSSES THE STATE TODAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT WITH CLEARING SKIES. VFR MONDAY INTO TUESDAY. COULD BE LOOKING AT CONDITIONS GOING TO MVFR BY WEDNESDAY AS A COLD FRONT APCHS FROM THE W. A RETURN BRIEFLY TO VFR ON THURSDAY W/HIGH PRES BUILDING ACROSS THE REGION. && .MARINE... NEAR TERM: WINDS REMAIN FROM THE SOUTH TODAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT WILL CROSS THE WATERS TONIGHT WITH WINDS SHIFTING TO THE NORTHWEST AFTER MIDNIGHT. WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA THROUGH TONIGHT. SHORT TERM: LOOKING AT QUIET CONDITIONS MON INTO TUE. SHOWERS AND TSTMS ON WED COULD KICK THINGS UP W/GUSTY WINDS AND HIGHER SEAS. OTHER THAN THAT...NO HEADLINES FORESEEN. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...FOSTER SHORT TERM...HEWITT LONG TERM...HEWITT/NORTON AVIATION...FOSTER MARINE...FOSTER/HEWITT
Hazardous weather outlook, Jun 17, 5:13 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 513 AM EDT SUN JUN 17 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-180915- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 513 AM EDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MOST OF THE REGION INTO A SLIGHT RISK FOR SEVERE WEATHER TODAY WITH THE EXCEPTION OF NORTHWESTERN MAINE. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING ACROSS NORTHERN MAINE AND MOVE INTO CENTRAL AND DOWNEAST MAINE THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. SOME THUNDERSTORMS COULD BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THE EVENING HOURS. HEWITT
In the hours before
Special weather statement, Jun 17, 12:00 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1200 PM EDT SUN JUN 17 2007 MEZ001-003-004-171700- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 1200 PM EDT SUN JUN 17 2007 ...THUNDERSTORMS RAPIDLY DEVELOPING ACROSS NORTHWEST MAINE... AT 1155 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ACROSS NORTHWEST AROOSTOOK...NORTHERN SOMERSET...AND NORTHERN PISCATAQUIS COUNTIES. THESE STORMS MAY BE ACCOMPANIED BY BRIEF GUSTY WINDS TO AROUND 35 MPH...FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY DOWNPOURS. THIS ACTIVITY WAS MOVING EAST AT 25 TO 30 MPH AND WILL AFFECT THE TOWNS OF ESTCOURT STATION...ALLAGASH...CLAYTON LAKE...AND FORT KENT THROUGH 1 PM EDT. DUDA
Special weather statement, Jun 17, 12:02 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1202 PM EDT SUN JUN 17 2007
MEZ005-011-031-171700-
CENTRAL PENOBSCOT-NORTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
1202 PM EDT SUN JUN 17 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 1158 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 17 MILES SOUTHWEST OF MILLINOCKET. THE STORM WAS MOVING
EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 100 PM EDT INCLUDE...
MILLINOCKET... MEDWAY... EAST MILLINOCKET...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
NOUHANSpecial weather statement, Jun 17, 12:36 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1236 PM EDT SUN JUN 17 2007
MEZ005-010-011-031-171715-
CENTRAL PENOBSCOT-CENTRAL PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHERN
PISCATAQUIS-
1236 PM EDT SUN JUN 17 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 1232 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
HAIL UP TO A HALF INCH AND GUSTY WINDS 10 MILES NORTHEAST OF
BROWNVILLE JUNCTION. THE STORM WAS MOVING EAST AT 25 MPH.
LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
REMOTE AREAS OF CENTRAL PENOBSCOT COUNTY AT 1250 PM EDT
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO A HALF INCH...
STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
DUDASpecial weather statement, Jun 17, 1:05 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 105 PM EDT SUN JUN 17 2007 MEZ001>005-010-011-031-171815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...GREENVILLE...MONSON... BLANCHARD...LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT... MILO...GUILFORD 105 PM EDT SUN JUN 17 2007 ...SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION... SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN AND CENTRAL MAINE THROUGH 2 PM EDT. THESE STORMS MAY BE ACCOMPANIED BY BRIEF GUSTY WINDS TO 45 MPH...HAIL UP TO A HALF AN INCH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THESE STORMS WERE MOVING EAST AT AROUND 30 MPH AND WILL AFFECT THE REGION FROM FORT KENT...PORTAGE...RUSSEL CROSSING...MOOSEHORN CROSSING...BAXTER STATE PARK...SEBOEIS...AND BROWNVILLE JUNCTION THROUGH 2 PM EDT. IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY. DUDA
Special weather statement, Jun 17, 2:24 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
224 PM EDT SUN JUN 17 2007
MEZ011-015-016-029-171915-
CENTRAL PENOBSCOT-COASTAL HANCOCK-INTERIOR HANCOCK-SOUTHERN
PENOBSCOT-
224 PM EDT SUN JUN 17 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND HANCOCK
COUNTIES...
AT 222 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 6 MILES EAST
OF LINCOLN TO 20 MILES WEST OF CASTINE. THE LINE WAS MOVING
EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
HERMON... LINCOLN... HAMPDEN...
BREWER... BANGOR... VEAZIE...
ORONO... OLD TOWN... BUCKSPORT...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
FITZSIMMONSSpecial weather statement, Jun 17, 2:53 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
253 PM EDT SUN JUN 17 2007
MEZ011-015-016-029-171945-
CENTRAL PENOBSCOT-COASTAL HANCOCK-INTERIOR HANCOCK-SOUTHERN
PENOBSCOT-
253 PM EDT SUN JUN 17 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND HANCOCK
COUNTIES...
AT 250 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM
32 MILES NORTHEAST OF OLD TOWN TO 11 MILES SOUTHWEST OF BUCKSPORT.
THE LINE WAS MOVING EAST AT AROUND 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
VEAZIE... ORONO... BREWER...
OLD TOWN... BANGOR... HAMPDEN...
BUCKSPORT... DEDHAM... CASTINE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
FITZSIMMONSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:24 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 54 min |
| Jun 17, 1:38 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 67 min |
| Jun 17, 2:02 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 58 min |
| Jun 17, 2:27 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 63 min |
| Jun 17, 3:28 PM EDT | Marine Weather Statement | CAR | 62 min | |
| Jun 17, 5:07 PM EDT | Marine Weather Statement | CAR | 53 min |
Nearby
Flash Flood Warnings in Maine, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.